Does anyone have any helpful tips on how to battle the fear of taking anxiety medictation?!?
- 7 Jan 2017 by Anxiousmind004
- 13 Jan 2017
- anxiety, generalized anxiety disorder, fear, medication
Hello. I am new to this. I suffer from GAD (and literally everything included in the diagnosis of GAD) I am asking if there are others that have had the fear of taking medication, and what they did to conquer it in their mind. See, I have been on nearly every ssri and snri, and I have had some terrible experiences.( Especially coming off of Effexor) My doctors are trying so hard to find medications that I can live with... as in the side effects.. which are heightened, or not even there because I freak right out the moment I touch the bottle... my partner tells me I never give any medications a chance.. which is correct... I'm petrified. They scare the life out of me... but I need to get better. I need some help... some tips.. experiences!!! Maybe I just need to be understood..
Thank you in advance
No-one can answer that one IMO. You have had some bad experience with SSRI's and SNRI's but then your partner says you have not given it a chance? From that I can only assume you have quit as soon as you have had a reaction you are not happy with; frankly, that is never going to work. There is the onus on you to give every med they prescribe a chance, which does really mean six weeks at least. Give up before that and you can mark it on your list as an inconclusive result.
Decades ago I was prescribed the full array off the SSRI's and SNRI's and it sent me crazy; it turned out I was bipolar and now take a full serotonin antagonist (lowers serotonin levels); I do like higher serotonin levels and I am a bit smarter (under the influence) but people can be too happy to the point of self destructiveness.
I agree with Steve. It is a hard to answer your questions.
I was on just about every SSRI and SNRI and had every side effects known to man. I even tried Wellbutrin. I became very scared of meds in general. I did give them the full amount of time, some for over 2 months.
If the side effects are so bad that it effect your health and well being it may not be worth it. But that is your call no one elses.
Maybe talk to your doctor about Buspar, it is non-addictive and has little side effects. I also had to come off Effexor, it was no fun!
I understand how it feels to be apprehensive about taking meds. But GAD is hard to live with long term. My anxiety turns into depression and that is what drove me to keep trying to find something that worked. Maybe stay with one of the meds that had the least side effects for 4 weeks? Have you tried therapy?
Hi Anxious: It is one of the biggest problems I have, and it is part of having an Anxiety Disorder - not having trust in the possible effectiveness of your medication! And I worry about what side effects I might have from taking a particular medication, and I am impatient for it to start working! (Major frustration). You are not alone in your indecisiveness about the efficacy of your medications for your situation. Has your doctor suggested putting you on some anti-anxiety medications instead of antidepressants? There are short term "rescue meds" that he can give you initially, and added to that, he could give you some long term anxiety meds that work in your bloodstream much like antidepressants, and have to be taken every day. Buspar is one of these anti anxiety meds that works without having the possibility of addictive effects on a person.
The negative side of benzodiazepines is that they have this addictive possibility when used long term. But one of these type meds can be given in the beginning to help you till the other one becomes effective for you. I take lorazepam when I have to get a dental procedure done, such as a root canal. But I take Buspar on a regular daily basis to treat my GAD. This is just a suggestion of other medications to help you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Aug 2011 • 5 answers
Posted 9 Feb 2012 • 1 answer
Posted 21 Jan 2013 • 1 answer
Posted 21 Feb 2013 • 9 answers
Posted 11 Sep 2013 • 7 answers